Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 21, 2021, 9:34 PM EDT for Columbia County, Dutchess County, Rensselaer County, New York. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2021, 9:34 PM EDT (01:34 UTC)
- Expired
- Jun 21, 2021, 10:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
Counties Columbia County, NY, Dutchess County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 72 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:35 PM EDT | TSTM WND DMG | 1 Se Lincoln Park, NY | TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
| Jun 21, 9:43 PM EDT | TSTM WND DMG | 2 Nne New Paltz, NY | A FEW TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
| Jun 21, 9:45 PM EDT | TSTM WND DMG | 2 Nne New Paltz, NY | A FEW TREES AND WIRES DOWN. TIME ESTIMATED BY RADAR. CORRECTED TIME. |
| Jun 21, 10:10 PM EDT | TSTM WND DMG | 2 N Livingston, NY | TREE AND WIRES DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.5
The text
As transmitted.
322
WWUS81 KALY 220134
SPSALY
Special Weather Statement
National Weather Service Albany NY
934 PM EDT Mon Jun 21 2021
MAZ025-NYZ049-050-052>054-059>061-064>066-220200-
Southern Berkshire-Eastern Dutchess-Eastern Albany-Eastern
Columbia-Western Rensselaer-Eastern Schenectady-Eastern
Greene-Western Columbia-Western Dutchess-Eastern Rensselaer-Southern
Saratoga-Eastern Ulster-
934 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
BERKSHIRE...EASTERN ULSTER...DUTCHESS...COLUMBIA...EASTERN ALBANY...
EASTERN GREENE...SOUTH CENTRAL SARATOGA AND RENSSELAER COUNTIES...
At 934 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Colonie to near Catskill to
Wallkill. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Albany, Troy, Poughkeepsie, Kingston, East Greenbush, Cohoes,
Watervliet, Rensselaer, Colonie, New Paltz, Hudson, Catskill,
Saugerties, Hoosick Falls, Rhinebeck, Chatham, Nassau, Delmar, Latham
and Wallkill.
This includes the following highways...
Interstate 90 between exits 10 and 24.
Interstate 87 between exits 18 and 7.
Interstate 787 between exits 1 and 9.
LAT...LON 4158 7395 4158 7405 4160 7407 4162 7413
4158 7413 4160 7424 4219 7397 4280 7386
4295 7338 4294 7328 4230 7339 4155 7375
4153 7399
TIME...MOT...LOC 0134Z 255DEG 29KT 4275 7379 4221 7388 4160 7417
$$
MSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 9:22 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 21, 9:22 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 922 PM EDT Mon Jun 21 2021 .SYNOPSIS... Showers and thunderstorms will occur along and ahead of a cold front. This cold front will pass to the east of the region tonight as a much cooler air mass will be ushered in its wake. Chances for showers will lingering Tuesday as a disturbance in the upper levels of the atmosphere moves overhead. A return toward warmer weather arrives later this week. && .NEAR TERM /THROUGH TUESDAY/... Severe thunderstorm watch is now in effect 11 PM EDT for all of eastern NY except Herkimer and Hamilton Counties, and all of western New England. Update...as of 922 pm EDT...The first full day summer was steamy and full of mother natures fireworks with strong to severe thunderstorms impacting locations north and west of the Capital Region. However, plenty of instability remains in place from ALY south and east per the special 21 UTC and the 00 UTC soundings. The MLCAPE is still around 1700 J/kg with a supercell composite parameter of 11.4. The PWAT increased to 1.84" with a 0-6 km bulk shear value of 30 kts. The unidirectional SW flow above H850 to H300 indicates a linear of squall line development continues...and the latest KENX radar indicates one. Several severe thunderstorm warnings remain out and the watch was coordinated with SPC and neighboring WFOs to continue it until 03Z for the Lake George Region, northern Capital Region, central and eastern Mohawk Valley and southern VT. The watch continues further south and east. A diminishing trend is expected between 03Z and 05Z. Lightning will continue to be frequent with bursts of heavy rain. Previous near term until Tuesday... Pre-frontal trough axis will clear the region this evening with the cold frontal passage slow by about 6-9 hours and should be east of the southeast CWA by 12Z Tuesday. Clouds are expected to linger through the night as winds become west- northwest in the wake of the frontal passage. Overnight lows should range from the lower half of the 60s for the Hudson Valley and Litchfield County locations and 50s for the higher terrain. Through Tuesday, seems enough baroclinicity and the frontal boundary slowing down its forward propagation due to near parallel flow aloft and the approach of a pv-anomaly from the lower Ohio Valley that a period of showers or light rain may redevelop. Per the latest NCEP Model Suite and international guidance, seems the southeast 1/2 or 2/3rds will be under the influence for additional wet weather through the daylight hours. The ECMWF remains the wetter of the numerical guidance as it is stronger with the pv-anomaly with the NAM not too far behind. The GFS remains the most progressive with the ICON somewhat in the middle of the guidance and close to the GGEM. So we will increase PoPs back to likely and under cloud coverage, the temperatures will be quite a bit cooler than those observed this Monday afternoon. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... A fairly tranquil, cooler and less humid air mass as surface ridge crests across the region through the middle of the week. However, H500 trough axis is expected to remain in place so likely diurnally driven cumulus field can be expected but should remain dry. As H850 temperatures hover into the middle single digits, afternoon highs Wednesday will generally be into the 60s and lower half of the 70s for valley locations and overnight lows generally into the 40s for the region (some upper 30s for the Dacks Tuesday night). && .LONG TERM /THURSDAY THROUGH MONDAY/... The aforementioned surface ridge axis is forecast, per global model consensus, to slide off the northeast shoreline during Thursday. The return southerly flow around the periphery of the high will allow for warm advection to commence from the Ohio Valley and into the northeast corridor. This should allow for gradual boundary layer warmth with highs Thursday returning close to 80F for valley locations and 70s elsewhere. Humidity will slowly increase for the remainder of the extended period as the combination of Gulf of Mexico moisture and Atlantic moisture begin to converge across the middle Atlantic and northeast corridors. Potential for some marine influence clouds to advect in later Friday into Friday night and, per the ECWMF/GGEM, a shower or two will be possible. Then heading into the weekend, rather low confidence forecast as too how far east an upstream frontal boundary approaches for increasing threat for showers and thunderstorms. The ECMWF remains the strongest with the upper high over the western Atlantic which keeps this boundary well upstream. The GFS/GGEM is weaker with this upper high with the ICON somewhat in the middle of the guidance. So, per coordination with WPC, we will lean toward a slightly wetter side of the guidance envelope at this time. Chance to scattered through the first half of the weekend then into lower likely PoPs for the second half of the weekend. Temperatures will equally be as challenging as ensemble mean suggests lower 80s for valley locations with generally 70s expected and overnight lows generally into the 60s. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... A cold front will move towards and across the region tonight into tomorrow morning. A weak disturbance along the front will keep the rain going into the late morning into the early afternoon before gradual clearing from the west. VFR conditions will occur ahead of showers and thunderstorms, but conditions will deteriorate to MVFR and possibly brief IFR conditions with the showers and storms moving through 00Z- 04Z/TUE. Some brief gusty winds to 30-35 kts are also possible. Isolated stronger gusts are possible. The winds will shift to the west to southwest in the wake of the front at 5-10 kts. Some lower clouds will persists in the wake of the initial front. Cigs may hover at 3-4 kft AGL in the wake of the front with some mid level clouds 8-12 kft AGL. Expect the rain to build back in with a weak disturbance along the front between 11Z-15Z/TUE. PROB30 groups were used to bring the rain in across the TAF sites, and it should diminish quickly in the late morning into the afternoon from northwest/west to the east/southeast. MVFR cigs/vsbys may occur and linger the longest at KPOU/KPSF until 16Z-18Z/TUE. Expect low VFR conditions thereafter with cigs in the 3.5-6 kft AGL range but drier weather settling back in. The winds be from the west to northwest at 5-10 kts in the late morning into the early afternoon, and then be northwest to north at around 10 kts for the mid to late pm. Outlook... Tuesday into Tuesday Night: Low Operational Impact. Chance of SHRA. Wednesday through Friday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Strong southerly winds will persist into early this evening ahead of showers and thunderstorms that will occur along and ahead of a cold front, some containing heavy rainfall. This cold front will pass to the east of the region tonight as a much cooler air mass will be ushered in its wake. Chances for showers will lingering Tuesday as a disturbance in the upper levels of the atmosphere moves overhead, especially to the southeast of the Adirondacks. This will keep relative humidity levels elevated through Tuesday. A return toward warmer and drier weather arrives later this week. && .HYDROLOGY... Thunderstorms, some containing heavy rainfall, will result in isolated flood/flash flood threat through this evening. Otherwise ponding of water on roadways and standing water in low lying areas is expected with urban flooding of poor drainage areas possible. Additional light rainfall is expected on Tuesday with mainly areas to the southeast of the Adirondacks. Fair weather is then expected to to close out the work week with the weather turning unsettled for the upcoming weekend. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...BGM/Wasula NEAR TERM...BGM/Wasula SHORT TERM...BGM LONG TERM...BGM AVIATION...Wasula FIRE WEATHER...BGM HYDROLOGY...BGM/Wasula
Hazardous weather outlook, Jun 21, 8:58 PM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 858 PM EDT Mon Jun 21 2021 CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-221100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 858 PM EDT Mon Jun 21 2021 ...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York excluding Herkimer and Hamilton Counties and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chance of thunderstorms Saturday and Sunday mainly during the afternoon into the evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany while following all local, state and CDC guidelines. NYZ032-033-038-221100- Northern Herkimer-Hamilton-Southern Herkimer- 858 PM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Herkimer and Hamilton Counties in eastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Chance thunderstorms Saturday and Sunday mainly during the afternoon into the evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 21, 8:50 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
850 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 2 WSW SUMMIT 42.57N 74.62W
06/21/2021 SCHOHARIE NY 911 CALL CENTER
WIRES DOWN.
&&
EVENT NUMBER ALY2103337
JLVLocal storm report, Jun 21, 9:00 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG GALWAY 43.02N 74.03W
06/21/2021 SARATOGA NY EMERGENCY MNGR
TREE DOWN ON WIRES ALONG SOUTHLINE RD. ALSO LIGHTNING
HIT A STRUCTURE, CAUSING A FIRE, ON LAKE RD.
&&
EVENT NUMBER ALY2103338
JLVLocal storm report, Jun 21, 9:02 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
902 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG CORINTH 43.25N 73.83W
06/21/2021 SARATOGA NY EMERGENCY MNGR
WIRES DOWN ALONG ANTONE MOUNTAIN RD AND HARRIS RD IN
THE TOWN OF CORINTH.
&&
EVENT NUMBER ALY2103339
JLVLocal storm report, Jun 21, 9:14 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
914 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 3 N PORTER CORNERS 43.20N 73.89W
06/21/2021 SARATOGA NY EMERGENCY MNGR
TREE DOWN ON WIRES
&&
EVENT NUMBER ALY2103340
MEMLocal storm report, Jun 21, 9:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG MIDDLEBURGH 42.60N 74.33W
06/21/2021 SCHOHARIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY2103341
MEMSpecial weather statement, Jun 21, 9:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
934 PM EDT Mon Jun 21 2021
MAZ025-NYZ049-050-052>054-059>061-064>066-220200-
Southern Berkshire-Eastern Dutchess-Eastern Albany-Eastern
Columbia-Western Rensselaer-Eastern Schenectady-Eastern
Greene-Western Columbia-Western Dutchess-Eastern Rensselaer-Southern
Saratoga-Eastern Ulster-
934 PM EDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
BERKSHIRE...EASTERN ULSTER...DUTCHESS...COLUMBIA...EASTERN ALBANY...
EASTERN GREENE...SOUTH CENTRAL SARATOGA AND RENSSELAER COUNTIES...
At 934 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Colonie to near Catskill to
Wallkill. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Albany, Troy, Poughkeepsie, Kingston, East Greenbush, Cohoes,
Watervliet, Rensselaer, Colonie, New Paltz, Hudson, Catskill,
Saugerties, Hoosick Falls, Rhinebeck, Chatham, Nassau, Delmar, Latham
and Wallkill.
This includes the following highways...
Interstate 90 between exits 10 and 24.
Interstate 87 between exits 18 and 7.
Interstate 787 between exits 1 and 9.
LAT...LON 4158 7395 4158 7405 4160 7407 4162 7413
4158 7413 4160 7424 4219 7397 4280 7386
4295 7338 4294 7328 4230 7339 4155 7375
4153 7399
TIME...MOT...LOC 0134Z 255DEG 29KT 4275 7379 4221 7388 4160 7417
MSEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:05 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie | 51 min |
| Jun 21, 8:29 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 43 min |
| Jun 21, 8:34 PM EDT | Special Weather Statement | ALY | Saratoga | 41 min |
| Jun 21, 8:37 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 53 min |
| Jun 21, 8:43 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Saratoga, Schenectady | 62 min |
| Jun 21, 8:49 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 30 min |
| Jun 21, 9:15 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 60 min |
| Jun 21, 9:37 PM EDT | Areal Flood Advisory | ALY | Washington | 72 min |
| Jun 21, 9:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 61 min |
| Jun 21, 9:49 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 56 min |
| Jun 21, 9:51 PM EDT | Special Weather Statement | ALY | Bennington | 24 min |
| Jun 21, 10:16 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 59 min |
| Jun 21, 10:22 PM EDT | Special Weather Statement | ALY | Bennington | 53 min |
| Jun 21, 11:14 PM EDT | Special Weather Statement | ALY | Windham | 46 min |
| Jun 21, 10:23 PM EDT | Special Weather Statement | ALY | Berkshire | 37 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.